Doctor insights on:
Going Off Wellbutrin
I was on 20mg Lexapro (escitalopram) and 30 mg remeron.Dr increased remeron to 45mg. can i go off lexapro (escitalopram) without weaning off.
Lexapro (escitalopram): Not recommended. Gradual tapering works best. Review with your doctor. ...Read more
Lower the dose: Meds like zoloft (sertraline) can sometimes cause withdrawal effects including dizziness, electrical sensations in your head, nausea, mild muscle aches, feeling flushed, anxious, etc. Zoloft (sertraline) does this infrequently. These withdrawal effects are not dangerous, but they can be uncomfortable. If you are having problems stopping from 50 mg talk to your doc about cutting to a lower dose for a week or 2 and then stop. ...Read moreSee 1 more doctor answer
Could it be okay to go cold turkey off Effexor (venlafaxine) 75mg switching to luvox 100mg right away?
Talk to your doctor: Efexor is well-known to cause withdrawal symptoms if stopped abruptly, but you are not on a high dose, and switching to Luvox (fluvoxamine) should prevent withdrawal symptoms. But talk to your prescribing doctor about how s/he wants you to transition from one drug to the other and follow your doctor's guidance. ...Read more
Lexapro (escitalopram): Depending on your current dose. Generally I would recommend gradual tapering. ...Read more
Straight switch from Zoloft to lexapro (escitalopram). Doc told me to just switch without tapering off. Is this ok. Was on 150mg Zoloft going to 20 mg of lexapro (escitalopram).
Zoloft to Lexapro (escitalopram): Many physicians will do a cross taper gradually lowering the dose of one antidepressant while raising the dose of another. If however it has been determined that the zoloft has been of absolutely no benefit than there is no need for a cross taper. The Lexapro (escitalopram) should block any possible ssri discontinuation syndrome. Discontinuation symptoms with zoloft have been reported to be 1 to 2% but in my clinical experience have actually been far less than that. You should have no problem doing this. Best wishes. ...Read more
Paxil (paroxetine): Gradual tapering under supervision by your prescribing physician. ...Read more
Was on wellbutrin. Doc changed to Zoloft and lamictil. Bad mania. Zoloft gone. Added straterra & abilify (aripiprazole). Bad. Stopped. Now want help to wean lamictil
New Psychiatrist: Sounds like you have had a difficult time recently. And that you don't have a good therapeutic relationship with your psychiatrist if you are seeking help in managing your own medications here. Change psychiatrists and find one that you can work with. Your situation seems more complicated than simply how to stop a medication. ...Read more
Appetite and effexor (venlafaxine): You mean you have stopped taking Affexor? While you were discontinuing the medication were you under medical supervision? Or you did on your own, just one day decided to stop it jut like that.? First option is OK, Second is VERY wrong. I need to know your height and your weight, before passing a comment. I do not know the cause. But may be good for you ...Read more
Since coming off Effexor (venlafaxine) XR and on 10mg lovan to deal with withdrawals. I've been having increased appetite? Hungryyyy! why?
Yes: Don't do it. Please work with your prescribing provider to safely come off this medication. ...Read more
Can I switch from Paxil (paroxetine) 20 immediately to Zoloft 45 w/o tapering off Paxil (paroxetine)? I've had hard time getting off pax. I don't want to half both and take it.
Switching Rx: That dose of paxil (paroxetine) is not very high, and it's possible you could make the switch. The zoloft should help take its place. If you have any thoughts about how to change from one to the other though, you should get your instructions from your long term provider. They should have a chance to approve anything we say here, at least. ...Read more
Can going off Zoloft (sertraline) cause weight gain/bloating? How do you rectify that without going back on zoloft (sertraline)?
Not usually: Weight gain or boating isn't usually a result of gradually stopping zoloft (sertraline) - bloating can actually improve on zoloft (sertraline). However, in some folks, there are flu-like symptoms that arise from the first couple of weeks of being on zoloft (sertraline). See below for more info. http://www.ncbi.nlm.nih.gov/pubmedhealth/pmh0001017/. ...Read more
On 600mg lyrica&30mg oxynorm daily 6/12.Had back op now and going cold turkey off both as consult wont start weaning yet.How long to withdraw?
Ask Rx doc: It will be best to have your treating physician taper you off. He or she will decide, after discussing with you, if and when it is time to discontinue the medication and how best to do so without a relapse of your symptoms. ...Read more
Paxil (paroxetine): Gradual tapering, depending on current dose & how long u have been on it. Discuss options with your doctor. ...Read more